MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Codes Kinked (1339); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a hawkone device to treat a 100 mm, severely calcified, cto (chronic total occlusion-100%) in the mid left anterior tibial artery.The vessel had a diameter of 2.5 mm and had little tortuosity.The procedure used a non-medtronic 6 fr 90 cm sheath and a non-medtronic 300 cm guidewire along with the hawkone device.The vessel was pre and post dilated.The device was prepped as per the ifu with no issues identified.As the catheter was being removed it became difficult to withdraw it through the sheath due to severe resistance.It was reported that the nosecone became separated and lodged in the sheath.A kink was found in the mid to distal wire after the sheath was removed.A new sheath was inserted and access re-established.Pta was performed.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis returned contents.The hawkone was returned connected to a cutter driver.Ancillary devices included: non-medtronic introducer 6f and a non-medtronic 0.014" guidewire.No other ancillary devices were included.Visual inspection: the non-medtronic 6f introducer was inspected.It was discovered at the distal rim of the sheath, the material was pinched inward.No other damages to the sheath or the sheath components (hemostat valve and dilator) were observed.The non-medtronic 0.014" guidewire was inspected.The guidewire was bent at 57cm and 59 cm from the distal tip.At the bend 57cm from the tip, the outer coating was stripped away showing a copper appearance beneath the gray external coating.The hawkone was inspected and the distal assembly was observed to be fractured apart.Approximately 5.5cm of the distal assembly fractured off from the hawkone.The fracture face showed the laser drilled coils bent/deformed outwards (ductile fracture).The guidewire tubing of the distal assembly showed zipper tearing throughout the laser drilled coil segment.No zipper tearing was noted to the distal rotating tip.The proximal segment of the hawkone device was inspected.The drive shaft was exposed with the cutter assembly attached at the distal end.Approximately 2cm of the drive shaft was exposed out from the cutter window location.The fracture face was approximately 0.2cm from the cutter window.The fracture face was distal of the vent holes and proximal to the proximal end of the guidewire tubing.The fracture occurred at the location of the proximal end of the guidewire tubing of the distal assembly.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7128063
Report Number2183870-2017-00599
Device Sequence Number2037479
Product Code MCW
UDI-Device Identifier00643169792319
UDI-Public00643169792319
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Catalogue NumberH1-S
Device Lot NumberA475999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2017
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date12/19/2017
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight65